Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Any proof that says having citalopram can cause Amenorrhea?

Is there any data supporting the statement that taking citalopram can cause Amenorrhea?
Asked On : Mon, 12 Mar 2012
Answers:  1 Views:  314
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It is a medical fact and you can see the Internet for the detailed information.
Medications can cause amenorrhea, primarily through hyperprolactinemia—although other mechanisms may be involved.Prolactin suppresses hypothalamic luteinizing hormone-releasing hormone (LHRH) production, leading to decreased follicle-stimulating hormone (FSH) and luteinizing hormone (LH), thus reducing circulating estrogen.

 All selective serotonin reuptake inhibitors like Citalopram but except sertraline are associated with hyperprolactinemia and can lead to amenorrhea in some patients.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor